Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 15, 2012, 7:03 AM EDT for Butts County, Lamar County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2012, 7:03 AM EDT (11:03 UTC)
- Expired
- Oct 15, 2012, 7:45 AM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
Counties Butts County, GA, Lamar County, GA
The radar
The Atlanta radar (KFFC), 63 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
132
WWUS82 KFFC 151103
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
703 AM EDT MON OCT 15 2012
GAZ056-058-068-070-071-151145-
703 AM EDT MON OCT 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN SPALDING...PIKE...MONROE...LAMAR AND BUTTS COUNTIES UNTIL 745 AM
EDT...
AT 657 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ZEBULON...MOVING EAST AT 35 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
SPALDING...PIKE...MONROE...LAMAR AND BUTTS COUNTIES THROUGH 745 AM
EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE ALDORA...
BARNESVILLE...MEANSVILLE...WILLIAMSON...ZEBULON...ORCHARD HILL...
MILNER...LIBERTY HILL...JOHNSTONVILLE...GOGGINS...CHAPPEL MILL...
MCKIBBEN...HIGH FALLS STATE PARK...INDIAN SPRINGS STATE PARK AND
JACKSON.
&&
LAT...LON 3336 8386 3334 8386 3333 8384 3323 8382
3321 8383 3319 8381 3318 8383 3315 8381
3313 8382 3309 8378 3300 8437 3318 8439
TIME...MOT...LOC 1103Z 260DEG 32KT 3312 8422
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 15, 4:37 AM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Oct 15, 4:37 AM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 437 AM EDT MON OCT 15 2012 .SHORT TERM /TODAY THROUGH TUESDAY/... LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUES TO MOVE THROUGH NW SECTIONS OF THE FORECAST AREA. LATEST RADAR IMAGERY ALSO REVEALS NICE FINE LINE INDICATIVE OF WIND SHIFT BOUNDARY JUST NOW ENTERING DADE COUNTY. ACTIVITY HAS BEEN FACING AN UPHILL BATTLE WITH INSTABILITY RAPIDLY IN DECLINE THE FURTHER EAST IT PROGRESSES. GIVEN STRENGTH OF SHORTWAVE AND FRONTAL CONVERGENCE...LIKELY TO CATEGORICAL SHRA COVERAGE LOOKS TO CONTINUE BUT THUNDERSTORM ACTIVITY SHOULD BE ON THE WANE THROUGH DAYBREAK. DESPITE THIS...WILL STILL NEED TO MONITOR FOR THE ISOLATED STRONG CELL AS SHEAR VALUES REMAIN SUFFICIENT TO REALIZE A STRONG WIND GUST WITH THE LINE. FRONT LOOKS TO QUICKLY CLEAR THE AREA AFTER 12Z WITH GUSTY NW WINDS IN IT WAKE. LOOKING LIKE 15G25 MPH FOR MOST LOCATIONS...JUST SHORT OF ANY REQUIRED WIND ADVISORIES. FEELING LOW CLOUDS WILL HOLD ON UNTIL AROUND 15Z BUT QUICKLY BE REPLACED BY MOSTLY SUNNY CONDITIONS. BASED ON RECENT FRONTAL PASSAGES...HAVE GONE SLIGHTLY ABOVE THE MAV AND MORE IN LINE WITH MET FOR AFTERNOON HIGHS. HIGH LOOKS TO SET UP SHOP OVER THE TENNESSEE VALLEY TONIGHT WITH A LIGHT DRAINAGE FLOW IN STORE FOR THE LOCAL AREA. ALONG WITH CLEAR SKIES...SHOULD SEE FAVORABLE RADIATIONAL COOLING CONDITIONS AND TEMPS FALLING INTO THE LOWER TO MID 40S FOR MOST LOCALES. REMAINDER OF THE SHORT TERM LOOKS BENIGN AS STRONG SHORTWAVE DOES MOVE OUT OF THE GULF LATE TUE BUT MOISTURE RECOVERY NOT NEAR SUFFICIENT TO PRODUCE ANY PRECIP AND ONLY EXPECT AN INCREASE IN CLOUDS AT THIS POINT. DEESE && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... AS HIGH PRESSURE IN THE WAKE OF THE SHORT TERM COLD FRONT PASSAGE ALLOWS FOR DRY CONDITIONS ACROSS THE FORECAST AREA THROUGH WEDNESDAY...THE MAIN FORECAST CONCERN DURING THE LONG TERM CONTINUES TO BE A SECOND CFP INFLUENCING THE AREA THURSDAY INTO FRIDAY. WITH ITS INFLUENCE NOW STARTING TO MAKE IT INTO THE LATTER PART OF THE SHORT TERM GUIDANCE SOLUTIONS...AND LESS VARIATION NOW ACROSS THE GFS AND ECMWF RUNS...THERE IS MORE CONFIDENCE NOW ON AT LEAST THE INITIAL IMPACTS OF THIS SYSTEM. ANY ASSOCIATED PRECIPITATION LOOKS TO BEGIN IN NW GEORGIA BY NEAR 12Z THURSDAY SO WILL START CHANCE POPS THEN. THE ECMWF BRINGS THE UPPER JET A BIT FARTHER SOUTH...ALONG WITH MORE UPPER LEVEL DIVERGENCE OVER THE AREA...HOWEVER NOW HAS LESS OF A MOISTURE FIELD WITH THE INITIAL INFLUENCE OF THE FRONT THAN THE GFS. IT ALSO IS LESS PROGRESSIVE...STALLING THE FRONT ACROSS THE SOUTHEAST PORTION OF THE AREA FRIDAY AFTERNOON AND NIGHT. DUE TO UNCERTAINTY...WILL GO WITH A GENERAL BLEND IN POP COVERAGE THROUGH FRIDAY...ALTHOUGH INCLUDE BEST CHANCE POPS IN THE THURSDAY TO THURSDAY NIGHT PERIOD. PROGGED MUCAPE VALUES INDICATE THE GFS FAVORING ONLY SHOWERS...WHILE THE ECMWF IS A BIT LESS STABLE AND WOULD SUPPORT AT LEAST AN ISOLATED THUNDER CHANCE. WILL THEREFORE COMPROMISE WITH INCLUDING CHANCE SHOWERS AND SLIGHT CHANCE THUNDERSTORMS FOR NOW. THE ECMWF IS ALSO LESS PROGRESSIVE WITH THE UPPER TROUGH AND KEEPS THE MAIN AXIS WEST OF THE AREA INTO SATURDAY AFTERNOON. SINCE THE ECMWF OVERALL IS TRENDING MORE TOWARD THE GFS...WILL CONTINUE WITH A DRY FORECAST FOR THE WEEKEND AND QUICKER BUILDING IN OF HIGH PRESSURE. FOR TEMPS...MEX GUIDANCE HAS BEEN RATHER COOL SO STAYED SLIGHTLY HIGHER THROUGH MAJORITY OF PERIOD. BAKER && .AVIATION... 06Z UPDATE... MONITORING WHAT IS NOW A BKN LINE OF SHRA AND EMBEDDED THUNDERSTORMS MOVING INTO NW GEORGIA. CURRENT TIMING HAS LINE APPROACHING OUTER MOST ATL AREA TERMINALS AT 08Z AND SLOWLY PUSHING THROUGH BY 12Z. HAVE PREDOMINANT SHRA WITH VCTS AND WILL MONITOR FOR POSSIBLE TEMPO TSRA AS LINE APPROACHES. LOW CLOUDS TO FILTER IN FRO A BRIEF TIME BEHIND LINE OF SHOWERS WITH IFR NOW LIKELY THROUGH 14Z. VFR TO TAKE HOLD AFTER 16Z HOWEVER WITH GUSTY NW WINDS TO 25 KTS. //ATL CONFIDENCE...06Z UPDATE... HIGH ON SHRA OVERNIGHT...LOW ON POSSIBILITY OF TSRA. HIGH ON CIGS OVERNIGHT. HIGH ON WINDS MONDAY. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 76 44 72 49 / 60 0 0 5 ATLANTA 75 50 72 54 / 30 0 0 5 BLAIRSVILLE 68 42 67 46 / 10 0 0 5 CARTERSVILLE 74 43 71 46 / 20 0 0 5 COLUMBUS 82 51 76 55 / 30 0 0 5 GAINESVILLE 74 47 71 53 / 20 0 0 5 MACON 82 47 77 49 / 60 0 0 5 ROME 74 43 72 48 / 10 0 0 5 PEACHTREE CITY 78 44 73 46 / 30 0 0 5 VIDALIA 85 55 76 58 / 40 0 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEESE LONG TERM....BAKER AVIATION...DEESE
Hazardous weather outlook, Oct 15, 5:07 AM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 507 AM EDT MON OCT 15 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-160915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 507 AM EDT MON OCT 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH GEORGIA THIS MORNING...AND ACROSS CENTRAL GEORGIA THIS MORNING INTO THIS AFTERNOON. .SYNOPSIS... A COLD FRONT WILL CONTINUE TO TRACK EASTWARD ACROSS NORTH AND CENTRAL GEORGIA TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WITH ANY THUNDERSTORMS WILL BE OCCASIONAL LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY RAINFALL. .DISCUSSION... WEAK INSTABILITY ASSOCIATED WITH A COLD FRONT WILL ALLOW FOR THE POSSIBILITY OF ISOLATED THUNDERSTORMS FOR PORTIONS OF THE AREA INTO THIS AFTERNOON. CHANCES WILL DECREASE FROM NORTHWEST GEORGIA THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ANOTHER COLD FRONT WILL IMPACT THE AREA THURSDAY INTO FRIDAY...ALLOWING FOR A SLIGHT CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Oct 15, 7:03 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
703 AM EDT MON OCT 15 2012
GAZ056-058-068-070-071-151145-
703 AM EDT MON OCT 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN SPALDING...PIKE...MONROE...LAMAR AND BUTTS COUNTIES UNTIL 745 AM
EDT...
AT 657 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ZEBULON...MOVING EAST AT 35 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
SPALDING...PIKE...MONROE...LAMAR AND BUTTS COUNTIES THROUGH 745 AM
EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE ALDORA...
BARNESVILLE...MEANSVILLE...WILLIAMSON...ZEBULON...ORCHARD HILL...
MILNER...LIBERTY HILL...JOHNSTONVILLE...GOGGINS...CHAPPEL MILL...
MCKIBBEN...HIGH FALLS STATE PARK...INDIAN SPRINGS STATE PARK AND
JACKSON.
&&
LAT...LON 3336 8386 3334 8386 3333 8384 3323 8382
3321 8383 3319 8381 3318 8383 3315 8381
3313 8382 3309 8378 3300 8437 3318 8439
TIME...MOT...LOC 1103Z 260DEG 32KT 3312 8422The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 4:19 PM EDT | Special Weather Statement | FFC | Wheeler | 26 min |
| Oct 15, 4:37 PM EDT | Special Weather Statement | FFC | Toombs | 23 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.